Diffusion in normal and critical transient chaos

Z. Kaufmann, H. Lustfeld, A. Németh, P. Szépfalusy

Research output: Contribution to journalArticle

16 Citations (Scopus)

Abstract

Within the framework of a ID model we study systems which are extended in certain directions but are restricted in size and open in other directions. Besides the coefficient D characterizing diffusion on the chaotic repeller, a coefficient D̂ is introduced to measure the broadening of the distribution of trajectories during the transiently chaotic motion and is expressed in terms of the correlation function suitably defined for transient chaos. It is shown that there is a situation where two smooth conditionally invariant measures exist resulting in nonuniqueness of both diffusion coefficients.

Original languageEnglish
Pages (from-to)4031-4034
Number of pages4
JournalPhysical Review Letters
Volume78
Issue number21
Publication statusPublished - 1997

Fingerprint

chaos
coefficients
diffusion coefficient
trajectories

ASJC Scopus subject areas

  • Physics and Astronomy(all)

Cite this

Kaufmann, Z., Lustfeld, H., Németh, A., & Szépfalusy, P. (1997). Diffusion in normal and critical transient chaos. Physical Review Letters, 78(21), 4031-4034.

Diffusion in normal and critical transient chaos. / Kaufmann, Z.; Lustfeld, H.; Németh, A.; Szépfalusy, P.

In: Physical Review Letters, Vol. 78, No. 21, 1997, p. 4031-4034.

Research output: Contribution to journalArticle

Kaufmann, Z, Lustfeld, H, Németh, A & Szépfalusy, P 1997, 'Diffusion in normal and critical transient chaos', Physical Review Letters, vol. 78, no. 21, pp. 4031-4034.
Kaufmann Z, Lustfeld H, Németh A, Szépfalusy P. Diffusion in normal and critical transient chaos. Physical Review Letters. 1997;78(21):4031-4034.
Kaufmann, Z. ; Lustfeld, H. ; Németh, A. ; Szépfalusy, P. / Diffusion in normal and critical transient chaos. In: Physical Review Letters. 1997 ; Vol. 78, No. 21. pp. 4031-4034.
@article{9f7365fb8cf64f149e0635865db11192,
title = "Diffusion in normal and critical transient chaos",
abstract = "Within the framework of a ID model we study systems which are extended in certain directions but are restricted in size and open in other directions. Besides the coefficient D characterizing diffusion on the chaotic repeller, a coefficient D̂ is introduced to measure the broadening of the distribution of trajectories during the transiently chaotic motion and is expressed in terms of the correlation function suitably defined for transient chaos. It is shown that there is a situation where two smooth conditionally invariant measures exist resulting in nonuniqueness of both diffusion coefficients.",
author = "Z. Kaufmann and H. Lustfeld and A. N{\'e}meth and P. Sz{\'e}pfalusy",
year = "1997",
language = "English",
volume = "78",
pages = "4031--4034",
journal = "Physical Review Letters",
issn = "0031-9007",
publisher = "American Physical Society",
number = "21",

}

TY - JOUR

T1 - Diffusion in normal and critical transient chaos

AU - Kaufmann, Z.

AU - Lustfeld, H.

AU - Németh, A.

AU - Szépfalusy, P.

PY - 1997

Y1 - 1997

N2 - Within the framework of a ID model we study systems which are extended in certain directions but are restricted in size and open in other directions. Besides the coefficient D characterizing diffusion on the chaotic repeller, a coefficient D̂ is introduced to measure the broadening of the distribution of trajectories during the transiently chaotic motion and is expressed in terms of the correlation function suitably defined for transient chaos. It is shown that there is a situation where two smooth conditionally invariant measures exist resulting in nonuniqueness of both diffusion coefficients.

AB - Within the framework of a ID model we study systems which are extended in certain directions but are restricted in size and open in other directions. Besides the coefficient D characterizing diffusion on the chaotic repeller, a coefficient D̂ is introduced to measure the broadening of the distribution of trajectories during the transiently chaotic motion and is expressed in terms of the correlation function suitably defined for transient chaos. It is shown that there is a situation where two smooth conditionally invariant measures exist resulting in nonuniqueness of both diffusion coefficients.

UR - http://www.scopus.com/inward/record.url?scp=6944222806&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=6944222806&partnerID=8YFLogxK

M3 - Article

VL - 78

SP - 4031

EP - 4034

JO - Physical Review Letters

JF - Physical Review Letters

SN - 0031-9007

IS - 21

ER -